MAUDE Adverse Event Report: VASCULAR SOLUTIONS, LLC TURNPIKE SPIRAL; CATHETER

VASCULAR SOLUTIONS, LLC TURNPIKE SPIRAL; CATHETER
Model Number 5640
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body Embolism (4439)
Date of Event 06/07/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A review of device history records will be conducted.A follow-up report will be issued after the investigaiton is complete.
 
Event or Problem Description
The turnpike spiral distal tip got caught in a calcified channel on the median rca and detached from the body of the catheter.It stayed fixed in the occlusion and did not migrate.The occlusion could not be opened.No consequence for the patient.The physician decided to abort the case as the vessel was to densely and hardily calcified.Additional information on (b)(6) 2022: tried to snare it out, but they could not as the distal tip was completely stuck in the occlusion.It was stuck in the proximal calcium cap.The case was stopped as the lesion was impenetrable and retrograde access was not possible.Patient was stable.No complications for the patient.Medical management of the patient's symptoms will be continued and no other procedure is planned at this time.
 
Additional Manufacturer Narrative
There was no product returned for this complaint.No returned product evaluation could be completed.The top-level assembly traveler was reviewed.There are no dda's, nce's or any other nonconformances related to this lot therefore supporting the device met material, assembly, and performance specifications.Case details were reviewed.A patient underwent a procedure for a cto of the rca.A turnpike spiral was used in the case.The tip got stuck in the calcified channel and detached from the body of the catheter.It is unknown if any other damages could have occurred along the shaft of the catheter, and how much of the tip was separated.Per ifu states the following warning and precaution: - never advance, withdraw, or rotate an intravascular device against resistance until the cause of the resistance is determined by fluoroscopy.Movement of the catheter or guidewire against resistance may result in separation of the catheter or guidewire tip, other device damage, or vessel injury.- do not rotate the catheter more than two (2) consecutive 360° rotations in either direction if the distal tip is not also rotating and advancing, as it may result in separation of the catheter, damage to the catheter, or vessel injury.- exercise care in handling the catheter during a procedure to reduce the possibility of accidental breakage, bending, or kinking.It is likely that the turnpike spiral was operated against resistance and/or against a calcified vessel that could have led to the tip incurring damages.Subsequently, leading it to break off within the artery.Subsequently, leading it to break off within the artery.Additional information was requested.A response was received.Physician attempted to snare the tip but was unsuccessful.Tip was completely stuck in proximal calcium cap and did not migrate.Retrograde access was not possible.It is unknown how many rotations were made with the tip being intact in the vessel.It is unknown to what extent, degree, or rigor this device has seen use and handling.No pictures or angiograms of the issue were shared.The case was stopped.No complications noted for the patient.Based on the information, the most likely root cause is undeterminable.

Brand Name
TURNPIKE SPIRAL
Common Device Name
CATHETER
Manufacturer (Section D)
VASCULAR SOLUTIONS, LLC
6464 sycamore court north
minneapolis MN 55369
Manufacturer (Section G)
VASCULAR SOLUTIONS, LLC
6464 sycamore court north
minneapolis MN 55369
Manufacturer Contact
mary haufek
6464 sycamore court north
minneapolis, MN 55369
7636564300
MDR Report Key14844729
Report Number2134812-2022-00037
Device Sequence Number14638609
Product Code DQY
UDI-Device Identifier10841156105082
UDI-Public10841156105082
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K212211
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/10/2024
Device Model Number5640
Device Catalogue Number5640
Device Lot Number715935
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/08/2022
Supplement Date Received by Manufacturer06/08/2022
Initial Report FDA Received Date06/28/2022
Supplement Report FDA Received Date08/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/24/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale